Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Newport/Morehead City, NC

June 23, 2011Greene County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 23, 2011, 4:58 PM EDT for Greene County, Pitt County, North Carolina. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 4:58 PM EDT (20:58 UTC)
Expired
Jun 23, 2011, 6:00 PM EDT
In force
62 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Greene County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:12 PM EDTTSTM WND DMGWalstonburg, NCTREES DOWN NEAR HWY 91. RELAYED FROM 911
Jun 23, 5:15 PM EDTTSTM WND DMGSnow Hill, NCNUMEROUS TREES DOWN ALONG HIGHWAY 58 AND HIGHWAY 91
Jun 23, 5:17 PM EDTHAIL 11 N Farmville, NCINTERSECTION OF HWY 121 AND HWY 264
Jun 23, 5:28 PM EDTTSTM WND DMG1 Ne Farmville, NCMULTIPLE TREES DOWN NEAR MILE MARKER 64. RELAYED FROM 911 CENTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:36 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS52 KMHX 232058
SVRMHX
NCC079-147-232200-
/O.NEW.KMHX.SV.W.0029.110623T2058Z-110623T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN NORTH CAROLINA
  WESTERN PITT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 600 PM EDT

* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM LINDELL TO SHINE...
  OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF FARMVILLE TO 7
  MILES NORTHEAST OF GOLDSBORO...MOVING EAST AT 30 MPH. QUARTER SIZED
  HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  JASON...
  ARBA...
  CASTORIA...WALSTONBURG...
  FOUNTAIN...
  MAURY...LIZZIE...
  ORMONDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3557 7783 3572 7759 3575 7744 3541 7745
      3541 7747 3543 7748 3541 7749 3542 7750
      3542 7753 3539 7755 3537 7780 3540 7781
      3542 7783
TIME...MOT...LOC 2057Z 260DEG 26KT 3560 7784 3544 7784

$$

11
2 follow-up statements
559 
WWUS52 KMHX 232113
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
513 PM EDT THU JUN 23 2011

NCC079-147-232200-
/O.CON.KMHX.SV.W.0029.000000T0000Z-110623T2200Z/
GREENE NC-PITT NC-
513 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL PITT AND NORTHERN GREENE COUNTIES...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
WALSTONBURG...OR 7 MILES WEST OF FARMVILLE...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LIZZIE...FOUNTAIN...
BELL ARTHUR...FALKLAND AND BRUCE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3548 7776 3559 7780 3571 7761 3574 7749
      3575 7744 3553 7745
TIME...MOT...LOC 2113Z 255DEG 27KT 3559 7768

$$

11
658 
WWUS52 KMHX 232136
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 PM EDT THU JUN 23 2011

NCC079-232146-
/O.CAN.KMHX.SV.W.0029.000000T0000Z-110623T2200Z/
GREENE NC-
536 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3571 7761 3575 7744 3553 7745 3552 7752
      3553 7754 3553 7756 3556 7759 3557 7761
      3563 7768 3566 7770
TIME...MOT...LOC 2136Z 255DEG 27KT 3563 7747

$$

NCC147-232200-
/O.CON.KMHX.SV.W.0029.000000T0000Z-110623T2200Z/
PITT NC-
536 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL PITT COUNTY...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BELL
ARTHUR...OR NEAR FARMVILLE...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3571 7761 3575 7744 3553 7745 3552 7752
      3553 7754 3553 7756 3556 7759 3557 7761
      3563 7768 3566 7770
TIME...MOT...LOC 2136Z 255DEG 27KT 3563 7747

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:00 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 23, 4:00 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 PM EDT THU JUN 23 2011

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFFSHORE THROUGH EARLY NEXT WEEK AS A
TROUGH OF LOW PRESSURE PERSISTS TO THE WEST. A BACKDOOR COLD MAY
DROP INTO NORTHERN AREAS SATURDAY NIGHT OR EARLY SUNDAY BEFORE
PUSHING BACK NORTH OF THE AREA ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
FIRSTLY...THE MHX RADAR IS NOW UP AND RUNNING AFTER THE UPGRADE TO
DUAL POL TECHNOLOGY.

MAIN FCST ISSUE FOR LATE THIS AFTN AND EVE WILL BE CHANCES FOR
SEVERE WEATHER. LEADING EDGE OF HIGH PRECIP WATER AND INSTABILITY
NOW LOCATED OVER CENTRAL NC AND WILL CONITNUE TO SHIFT EAST DURING
THE LATE AFTN/EARLY EVE. STRONG TO SEVERE STORMS ARE NOW FIRING
NEAR AND SOUTH OF RDU AND EXPECT THIS CONVECTION WILL BEGIN TO
AFFECT INLAND AREAS BY 5 OR 6 PM. STORMS WILL MAINTAIN STRENGTH
THRU SUNSET AS THEY CONT TO MOVE EAST THEN SLOWLY LOSE INTENSITY
WITH DAYTIME HEAT LOSS. SEVERE TSTM WATCH TIL 10 PM FOR ALL BUT
SOUND COUNTIES AND MARINE AREAS.

OTHERWISE ANTHR VERY WARM/MUGGY NIGHT WITH LOWS MAINLY IN THE 70S
OVRNGT.

WILL CONT TO HAVE SMOKE ISSUES FROM PENDER COUNTY AND PAINS BAY
FIRES OVRNIGHT. LOW LVL FLOW WILL CONT FROM MOSTLY SW DIR WITH
WORST SMOKE/VSBYS OVER ONSLOW...MANY AREAS FURTHER DOWNSTREAM WILL
ALSO SEE/SMELL THE SMOKE. CURRENTLY HAVE DENSE SMOKE ADVRY FOR
ONSLOW TIL 6 PM...WITH SPS FOR OTHER COUNTIES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
VERY WARM MUGGY CONDITIONS CONTINUE ON FRIDAY. HIGHS MAY BE A DEG
OR TWO COOLER WITH SLIGHT LOWER THICKNESS VALUES BUT HEAT INDICES
WILL STILL APPROACHING 100F IN THE HIGH DEW POINT AIR. BEST CHANCES
FOR CONVECTION LOOK TO AGAIN BE TIED MAINLY TO DIURNAL CYCLE AS
ANOTHER WEAK SHORT WAVE APPROACHES FROM THE WEST DURING THE AFTN.
HAVE KEPT CHANCES AT SLIGHT FOR NOW AS TRIGGERS APPEAR TO BE WEAK
AND UNORGANIZED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM THU...NO SIG CHANGES NEEDED TO PREVIOUS FORECAST...WITH
HIGH PRESSURE OFFSHORE AND FRONTAL BOUNDARY APPROACHING EASTERN NC
SAT AND SAT NIGHT. MODELS IN GOOD AGREEMENT WITH BOUNDARY DROPPING
SOUTHWARD INTO THE NORTHERN CWA SAT NIGHT...STALLING THEN MOVING
BACK NORTHWARD SUN. POPS ALSO NEAR CLIMO...WITH NO SIGNIFICANT
UPPER LEVEL FEATURES...AND BEST CHANCES OF SCT CONVECTION IN THE
AFTERNOON/EVENING. TEMPS NEAR CLIMO THROUGH THE PERIOD...HIGHS
NEAR 90S INLAND AND UPPER 80S ALONG THE COAST.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
/SHORT TERM THROUGH FRIDAY/...
SMOKE FROM THE PENDER COUNTY FIRE WILL CONT TO BE A PROBLEM
ESPCLY EWN AND POSS OAJ TONIGHT AND INTO FRIDAY. SW FLOW WOULD
KEEP BULK OF SMOKE AWAY FROM ISO AND PGV BUT CANT RULE IT OUT ESP
WHEN COMBINED WITH ANY LIGHT FOG THAT MIGHT DEVELOP OVRNGT. GIVEN
UNCERTAINTY HAVE MOSTLY MVFR VSBYS. SUB-VFR CONDITIONS WILL ALSO
BE LIKELY IN ANY SCTD CONVECTION INVOF THE TERMINALS THRU THE EVE
AND AGAIN TOMORROW AFTN/EVE.

/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THU...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD WITH SCATTERED CONVECTION. WEAK BACKDOOR FRONT WILL
APPROACH EASTERN NC SAT NIGHT INTO EARLY SUNDAY...AND EXPECT SFC
WINDS TO VEER AND BECOME MORE W/N EARLY SUN...THEN BECOMING S/SE
SUN INTO EARLY NEXT WEEK.

&&

.MARINE...
/SHORT TERM THROUGH FRIDAY/...
WILL CONT SCA CNTRL AND SRN WTRS THRU THIS PERIOD. SEAS AT BUOY
41025 HAVE REACHED 7 FT. A BIT LOWER AS FARTHER S BUT LIKELY
FLIRTING WITH 6 FT FAR OUTER WTRS E OF LOOKOUT. WITH HIGH OFFSHORE
AND TRF INLAND WILL CONT TO HAVE DECENT GRDNT OVER THE AREA WITH
SW WINDS EXPECTED TO REMAIN SOLID 15 TO 20 KTS MOST WTRS THRU
FRIDAY. THESE PERSISTENT WINDS WILL KEEP SEAS MOSTLY 5 TO 6 FT
FAR OUTER WTRS FROM HAT S. FURTHER N SLIGHTLY LIGHTER WINDS AND
OFFSHORE FETCH WILL RESULT IN SUB SCA CONDITIONS.

/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THU...PRESSURE GRADIENT WILL REMAIN TIGHTENED FRI
NIGHT BTWN HIGH OFFSHORE AND APPROACHING FRONTAL BOUNDARY. AT THIS
TIME SCA CONDITIONS LIKELY TO CONTINUE INTO EARLY SAT MORNING. SW
WINDS 15-25KT FRI NIGHT AND SEAS 5-7FT. WINDS WILL DIMINISH
SLIGHTLY FOR SAT AND EXPECT SEAS TO SUBSIDE. A BACKDOOR FRONT WILL
LIKELY MOVE INTO THE NORTHERN WATERS AND STALL LATE SAT NIGHT INTO
EARLY SUN BEFORE RETREATING NORTH SUN AFTERNOON. WINDS WILL
TEMPORARILY SHIFT TO THE N/W NORTH OF CAPE HATTERAS AND REMAIN SW
SOUTH OF HATTERAS. EXPECT CONDITIONS TO REMAIN BELOW ADV LEVELS
SAT MORNING THROUGH TUE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...DENSE SMOKE ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ098.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR AMZ152-154-
     156-158.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...CQD
AVIATION...BTC/CQD
MARINE...BTC/CQD
Hazardous weather outlook, Jun 23, 4:19 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT THU JUN 23 2011

NCZ079-242030-
GREENE-
419 PM EDT THU JUN 23 2011

...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING. A FEW COULD PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY
HAVE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-090-091-242030-
MARTIN-PITT-DUPLIN-LENOIR-
419 PM EDT THU JUN 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING. A FEW COULD PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY
HAVE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-242030-
ONSLOW-
419 PM EDT THU JUN 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...
...DENSE SMOKE ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING. A FEW COULD PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY
HAVE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ092>095-242030-
JONES-CRAVEN-PAMLICO-CARTERET-
419 PM EDT THU JUN 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

SMOKE IS EXPECTED ACROSS THE REGION AGAIN TODAY WITH LOCALLY
REDUCED VISIBILITIES. SCATTERED THUNDERSTORMS ARE EXPECTED THIS
EVENING AND TONIGHT WITH LOCALLY STRONG WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY
HAVE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-081-242030-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
419 PM EDT THU JUN 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING. A FEW COULD PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY
HAVE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ080-242030-
BEAUFORT-
419 PM EDT THU JUN 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING. A FEW COULD PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY
HAVE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045-242030-
WASHINGTON-
419 PM EDT THU JUN 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING. A FEW COULD PRODUCE DAMAGING WINDS.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY
HAVE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-242030-
OUTER BANKS DARE-
419 PM EDT THU JUN 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY
HAVE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-242030-
OUTER BANKS HYDE-
419 PM EDT THU JUN 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 4:12 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
412 PM EDT THU JUN 23 2011

NCZ098-232115-
ONSLOW-
412 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 515
PM EDT...

AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VERONA...OR ABOUT OVER NEW RIVER AIR STATION...MOVING NORTHEAST AT 25
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAMP LEJEUNE MAIN
GATE...AND...JACKSONVILLE...MIDWAY PARK...AND...PUMPKIN CENTER...
PINEY GREEN...AND...KELLUM...HUBERT...DEPPE...SILVERDALE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3456 7745 3471 7758 3492 7726 3489 7722
      3484 7720 3483 7718 3481 7719 3479 7716
      3477 7716 3475 7712 3472 7712 3458 7741
      3460 7740 3461 7743 3458 7742
TIME...MOT...LOC 2012Z 235DEG 23KT 3469 7742

11
Special weather statement, Jun 23, 4:57 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 PM EDT THU JUN 23 2011

NCZ098-232200-
ONSLOW-
457 PM EDT THU JUN 23 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ONSLOW COUNTY THROUGH
600 PM EDT...

AT 457 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER HOLLY RIDGE...OR ABOUT 6 MILES SOUTHWEST OF
NORTH TOPSAIL BEACH...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE...NORTH TOPSAIL BEACH...FOLKSTONE...
DIXON...SNEADS FERRY...ONSLOW BEACH...DUCK CREEK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3448 7758 3452 7760 3461 7744 3458 7741
      3461 7741 3462 7742 3465 7737 3463 7735
      3465 7735 3473 7720 3463 7712 3460 7721
      3453 7732 3447 7745 3443 7751
TIME...MOT...LOC 2057Z 237DEG 24KT 3445 7755

27

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:33 PM EDTSpecial Weather StatementMHXBeaufort57 min
Jun 22, 8:34 PM EDTDense Smoke AdvisoryMHX21 hr
Jun 22, 8:46 PM EDTSpecial Weather StatementMHXJones44 min
Jun 22, 9:24 PM EDTSpecial Weather StatementMHXCraven36 min
Jun 22, 10:03 PM EDTSpecial Weather StatementMHXBeaufort42 min
Jun 23, 4:12 PM EDTSpecial Weather StatementMHXOnslow63 min
Jun 23, 4:47 PM EDTSpecial Marine WarningMHX58 min
Jun 23, 4:57 PM EDTSpecial Weather StatementMHXOnslow63 min
Jun 23, 5:25 PM EDTSpecial Weather StatementMHXDuplin50 min
Jun 23, 5:27 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Pitt49 min
Jun 23, 5:49 PM EDTSevere Thunderstorm WarningMHXGreene, Lenoir38 min
Jun 23, 6:00 PM EDTSpecial Weather StatementMHXDuplin45 min
Jun 23, 6:01 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Washington59 min
Jun 23, 6:05 PM EDTDense Smoke AdvisoryMHX14 hr
Jun 23, 6:21 PM EDTSpecial Weather StatementMHXOnslow54 min
Jun 23, 6:25 PM EDTSpecial Weather StatementMHXPitt35 min
Jun 23, 6:41 PM EDTSpecial Marine WarningMHX64 min
Jun 23, 6:50 PM EDTSevere Thunderstorm WarningMHXDare, Hyde, Tyrrell, Washington55 min
Jun 23, 6:50 PM EDTSevere Thunderstorm WarningMHXOnslow55 min
Jun 23, 7:02 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Hyde, Pamlico, Washington58 min
Jun 23, 7:04 PM EDTSpecial Weather StatementMHXJones41 min
Jun 23, 7:11 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Onslow, Pamlico49 min
Jun 23, 7:28 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Onslow47 min
Jun 23, 7:29 PM EDTSpecial Marine WarningMHX2 hr
Jun 23, 7:34 PM EDTSevere Thunderstorm WarningMHXDare41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.